MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX COMBINED SPINAL EPIDURAL CUSTOM TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX COMBINED SPINAL EPIDURAL CUSTOM TRAYS; ANESTHESIA CONDUCTION KIT
Model Number A2744-17/27
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Infiltration into Tissue (1931); Perforation (2001)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical portex combined spinal epidural custom tray went "intravascularly" on the patient.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: one used and decontaminated epidural catheter assembled to an epidural catheter connector and a flat filter were returned for evaluation.Visual inspection of the flat filter and connector, found them to be in good physical condition.Visual inspection of the returned catheter revealed that the tip appeared to be smooth and rounded.All catheter eyes were present and were properly formed.A dried substance was noted throughout the inside of the catheter; preventing further visual inspection.Attempts were made to remove the catheter from the connector to allow further dimensional testing, but were unsuccessful.Functional testing included testing for proper fit using the corresponding epidural needle for the returned kit.The distal tip of the catheter passed through the hub of the needle until it passed through the bevel tip; a slight resistance was noted.The results were found to be acceptable.The presence of the dried substance may support the customer's claim for the occurrence of an intravascular penetration.However, the returned catheter was found to be within specification and was fully formed with a smooth, rounded tip.Conclusively, the investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.

Brand Name
PORTEX COMBINED SPINAL EPIDURAL CUSTOM TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8327008
Report Number3012307300-2019-00670
Device Sequence Number19404325
Product Code CAZ
UDI-Device Identifier30351688059301
UDI-Public30351688059301
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
E332605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2744-17/27
Device Catalogue NumberA2744-17/27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1